MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430494
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was selected to treat a calcified lesion in the sfa.Despite pressing the safety tab the wheel did not work and the stent could not be released.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the retractable shaft has separated from the bushing which is connected to the pull-wire being intended to release the stent.This most likely occurred during intervention when it was attempted to release the stent.Microscopic inspection revealed a rather small amount of remaining glue on the outside of the retractable shaft and on the inside of the bushing.This finding indicates that that the root cause for the complaint event is most likely related to the manufacturing process of a subassembly manufactured by a supplier.The stent is still crimped at its intended position under the retractable shaft.To prevent recurrence the respective internal departments were informed about this case and we are reviewing our quality systems processes.The supplier of the affected subassembly was informed about the complaint.

Brand Name
PULSAR-18 T3 5/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9735073
Report Number1028232-2020-00841
Device Sequence Number18921333
Product Code NIP
UDI-Device Identifier07640130446922
UDI-Public07640130446922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number430494
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11194550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1